Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

   
Remote Access
Green Open Access
Transactions of the American Mathematical Society
Transactions of the American Mathematical Society
ISSN 1088-6850(online) ISSN 0002-9947(print)

 

Equivariant geometry and Kervaire spheres


Authors: Allen Back and Wu-Yi Hsiang
Journal: Trans. Amer. Math. Soc. 304 (1987), 207-227
MSC: Primary 53C20; Secondary 53C30, 57R60, 57S25
MathSciNet review: 906813
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: The intrinsic geometry of metrics on the Kervaire sphere which are invariant under a large transformation group (cohomogeneity one) is studied. Invariant theory is used to describe the behavior of these metrics near the singular orbits. Nice expressions for the Ricci and sectional curvatures are obtained. The nonexistence of invariant metrics of positive sectional curvature is proven, and Cheeger's construction of metrics of positive Ricci curvature is discussed.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 53C20, 53C30, 57R60, 57S25

Retrieve articles in all journals with MSC: 53C20, 53C30, 57R60, 57S25


Additional Information

DOI: http://dx.doi.org/10.1090/S0002-9947-1987-0906813-X
PII: S 0002-9947(1987)0906813-X
Article copyright: © Copyright 1987 American Mathematical Society



Comments: Email Webmaster

© Copyright , American Mathematical Society
Contact Us · Sitemap · Privacy Statement

Connect with us Facebook Twitter Google+ LinkedIn Instagram RSS feeds Blogs YouTube Podcasts Wikipedia